Get your Health question answered in 3 easy steps

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for urticaria

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3517 Questions

default
Posted on Sat, 16 Aug 2014 in Asthma and Allergy
Question: Hello, I am Suffering from Uticaria from last 10months. I visited skin specalist for the same but it seems like nothing is working. I am on medicines such as, montek lc which I used to take for 3 months and from last about 5 months I am taking allegra. From last 15 days I have stopped taking them, because when I read the sideffects of the above mentioned medicines, I had too.Kindly suggests any other remedies.
doctor
Answered by Dr. Suresh Heijebu 7 hours later
Brief Answer:
NEW DRUGS CAN MINIMIZE SIDE EFFECTS:

Detailed Answer:
Hello sir,
I have gone through your clinical history carefully and have understood your concern. I agree with you regarding the few undesirable side effects caused by these drugs,particularly constipation,sedation and concentration disturbances,sexual dysfunction and dry mouth can be quite troublesome.

New drugs have evolved which can counteract these side effects with ease. I advice drugs like Third generation antihistaminics like levocetrizine,olopatadine which are relatively very free of side effects and are more patient friendly.

Since urticaria in your case is more than 6 weeks duration,it is usually termed as Chronic urticaria,which also requires low dose steroids for improved outcome; for ex-hydrocortisone for short period of time,when used on intermittent basis,can dramatically control symptoms of itching and rash by reducing the causative inflammation and bring you prompt relief.

Creams like Calamine and Methanol taken in aqua base can help in soothing and relieving the itch. A tepid bath or shower can also have similar effects.
As urticaria has allergic basis,i strongly recommend that you avoid the aggravating and precipitating factors like tight clothing,sunlight,hot baths,alcohol,allergic foods,undue emotions,ill fitting shoes and tight belts.

In order to minimize the side effects take drugs in orally disintegrating tablet form using dry hands to place it in your mouth to start its melting,use the medications preferably at bed time.These drugs should preferably be taken on empty stomach or at least 2 hours after your meal.

Never take more than prescribed dosage.always keep these tabs under dry conditions and open the blister pack only at the time when you are about to consume the tablet.
Do not chew the tablet,instead let it dissolve in your saliva.avoid taking antacids within 30 min of taking these medications.Also avoid taking these tablets with fruit juices which can make them ineffective.

I finally also advice you to get screened for two frequently associated medical conditions with urticaria namely H.pylori colonization of stomach (it causes peptic ulcer) and Hereditary Angioneurotic edema which can cause similar symptoms, under expert doctor's consultation.

I hope and wish that the feedback offered by me is quite helpful and convincing to you.
Please feel righteous to ask any further queries,i shall feel humble to answer them as well.
Thank you.
Wish you good health.
Dr.Suresh

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  

Recent questions on  Sexual dysfunction

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I am 28 yrs old,hight-5.9",weight-65kg during my childhood I used to have handpractice 4 times in a day and it continued for four years.one day someone hit hard on my nude penis 8 to 10 times after that day I have been facing sexual problemes and my penis become so thin due to that injuries, all my memder penis is well size and thick.

thank you

doctor1 MD

hello doctor will u tell me my sexual problem solution ? my penis weak during intercouse and before starting sex and i m descharging in 2 mins my partner not certify to this act how i can extand time intercourse 2 mins to 7 to 8 mins and my penis not hard before intercourse

doctor1 MD

Hello Doctor, I need advice on my Sex life. I am married since last year and sexually active from last 2 years with my spouse. What I feel now that I am loosing interest in Sex , I don t feel like doing it we do it one in a week which last for 5...

doctor1 MD

1 week ago today I had surgery for a bone fusion at c5/6 and C6/7. My biggest problem so to speak is the fact that I am unable to get an erection. I am a 60 year old male weighing 280 lbs with normal blood pressure and who does not smoke. Prior to the surgery I had NO problems with erectile dysfunction. Now I do?

doctor1 MD

Hello, in August, I fell on a wet sidewalk in Switzerland and landed very hard on my butt. I felt a surge go up my spine and into my head, and had a headache after. I flew back to the USA a few days after, still with an aching back/tailbone. At...

doctor1 MD

Good evening doctor. I have given the sample for semen analysis test but the lab said semen does not liquify so, they have to do it again. Will there be any problem

doctor1 MD

I have symptoms of malabsorption syndrome +irritable bowel syndrome + overactive bladder + sexual dysfunction. My ultrasound of kidneys, bladder and prostate is clear plus my sigmoidoscopy and biopsy is also clear and there are no sign of a disease I had a lot of blood, stool and urine tests done also but nothing was found. I have problems with dairy products also plus I cannot breathe through my nose during sleep. There is mucus in my stool for years now and I have growling noises in my abdomen specially near the rectum area. It feels like there's something like mucus blocking the intestines, I have gas pains and bloating too and there is stunned body growth also. I have a feeling of weight gain one day and weight loss the next day. my sexual desire has also decreased and pelvic floor muscles are absolutely finished I have a sudden urge to urinate and I cannot control my pelvic muscles at all, I have a pain in my testis area sometimes.I have a sudden urge of passing stool its like spasms but its not the stool actually its the mucus I think that is causing this.when I swallow my throat mucus or saliva it also appears in my stool Is there some way I can digest the mucus?I think the mucus causes the noises from the abdomen and blocks the passage causing gas, pain and bloating and everything else and whenever these symptoms happen I feel my skin is dry and weak hair and hair loss plus my muscles are not growing even though I eat a lot but it seems like nothing I eat is becoming a part of my body and all is wasted.My symptoms disappear after emptying my stomach and passing stool but as soon as I eat something after sometime the symptoms start again.please tell me how can I get rid of these symptoms.I have taken medicine for giardiasis,overactive bladder and IBS but no results. my age is 22, height 5.10, weight 61kg.